International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 36, Pages 1887-1892

Periodic rings with finitely generated underlying group

R. Khazal and S. Dăscălescu

Department of Mathematics and Computer Science, Faculty of Science, Kuwait University, P.O. Box 5969, Safat 13060, Kuwait

Received 21 October 2003

Copyright © 2004 R. Khazal and S. Dăscălescu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study periodic rings that are finitely generated as groups. We prove several structure results. We classify periodic rings that are free of rank at most 2, and also periodic rings R such that R is finitely generated as a group and R/t(R). In this way, we construct new classes of periodic rings. We also ask a question concerning the connection to periodic rings that are finitely generated as rings.